Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 4, 2019, 11:46 PM EDT for Burke County, Richmond County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 11:46 PM EDT (03:46 UTC)
- Expired
- May 5, 2019, 12:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA
The radar
The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
486
WUUS52 KCAE 050346
SVRCAE
GAC033-245-050430-
/O.NEW.KCAE.SV.W.0030.190505T0346Z-190505T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1146 PM EDT Sat May 4 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Burke County in east central Georgia...
Richmond County in east central Georgia...
* Until 1230 AM EDT.
* At 1146 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Stapleton to near Gough to Wadley,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Augusta, Waynesboro, Fort Gordon, Augusta, Martinez,
Hephzibah, Glendale, Gough, South Augusta, Midtown, Summerville,
Augusta Mall, Daniel Field, Augusta Regional Airport, Village Plaza
Shopping Center, Augusta National Golf Club, McBean, Blythe,
Keysville and Vidette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3308 8229 3323 8223 3331 8235 3355 8203
3349 8199 3347 8193 3344 8191 3342 8193
3341 8191 3341 8195 3338 8193 3337 8195
3334 8194 3335 8191 3334 8192 3330 8188
3331 8185 3310 8193 3295 8227
TIME...MOT...LOC 0346Z 236DEG 47KT 3331 8243 3308 8232 3286 8241
HAIL...<.75IN
WIND...60MPH
$$
fwa2 follow-up statements
703
WWUS52 KCAE 050406
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1206 AM EDT Sun May 5 2019
GAC033-245-050430-
/O.CON.KCAE.SV.W.0030.000000T0000Z-190505T0430Z/
Burke GA-Richmond GA-
1206 AM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHWESTERN BURKE AND RICHMOND COUNTIES...
At 1205 AM EDT, severe thunderstorms were located along a line
extending from Grovetown to 7 miles south of Hephzibah to 7 miles
south of Gough, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Augusta, Waynesboro, Fort Gordon, Augusta, Martinez, Hephzibah,
Glendale, Gough, South Augusta, Midtown, Summerville, Augusta Mall,
Daniel Field, Augusta Regional Airport, Village Plaza Shopping
Center, Augusta National Golf Club, McBean, Blythe, Keysville and
Vidette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
&&
LAT...LON 3308 8229 3323 8223 3331 8235 3355 8203
3349 8199 3347 8193 3344 8191 3342 8193
3341 8191 3341 8195 3338 8193 3337 8195
3334 8194 3335 8191 3334 8192 3330 8188
3331 8185 3310 8193 3295 8227
TIME...MOT...LOC 0405Z 236DEG 47KT 3344 8220 3321 8209 3299 8219
HAIL...<.75IN
WIND...60MPH
$$
fwa541
WWUS52 KCAE 050431
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1231 AM EDT Sun May 5 2019
GAC033-245-050441-
/O.EXP.KCAE.SV.W.0030.000000T0000Z-190505T0430Z/
Burke GA-Richmond GA-
1231 AM EDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURKE AND
RICHMOND COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3308 8229 3323 8223 3331 8235 3355 8203
3349 8199 3347 8193 3344 8191 3342 8193
3341 8191 3341 8195 3338 8193 3337 8195
3334 8194 3335 8191 3334 8192 3330 8188
3331 8185 3310 8193 3295 8227
TIME...MOT...LOC 0431Z 236DEG 47KT 3361 8190 3338 8179 3316 8189
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:38 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 4, 10:38 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1038 PM EDT Sat May 4 2019 .SYNOPSIS... Showers and thunderstorms will continue through Sunday as a cold front and upper trough move through the region. The front will move through the region by Sunday evening with drier air spreading into the region for early next week. Temperatures will remain above normal into next week with dry conditions after the frontal passage. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Regional radar showing another round of activity moving into the CSRA as of 0230Z. Overall activity has diminished some since this afternoon, however, high resolution models and radar trends support chance pops through the overnight hours associated with a shortwave. The severe threat will be lower overnight given less instability than this afternoon, although a few strong storms are still possible. Models showing LI values around -3 to -4 overnight, CAPE around 700 to 900 J/kg, and 0 to 6 km shear around 40 knots. Temperatures have already dropped close to overnight lows in rain cooled air in many locations. Overnight lows in the middle to upper 60s. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH TUESDAY/... A cold front and upper trough will push through the region Sunday morning and early afternoon with a chance of showers and thunderstorms. SPC moved the Marginal Risk of severe weather closer to the coast last night, therefore the risk of damaging winds is minimal. The severe weather parameters such as Lifted Index and CAPE decrease during the day as drier air pushes into the region. The pattern transitions to a dry zonal flow aloft Sunday Night through Monday. High pressure aloft establishes itself over the region on Tuesday. Expect dry weather and very warm temperatures for early May. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Medium range forecast models diverge starting Wednesday in terms of the suppression of high pressure aloft over the Southeast U.S. The GFS aggressively breaks down the ridge axis while the ECMWF and Canadian models keep it in place through Thursday. This model divergence impacts the timing of convection in the forecast late next week. Will split the middle and remain consistent with previous forecasts to start forecasting a chance of showers and thunderstorms on Thursday. A southwest flow aloft will bring a series of disturbances into the region Friday through Saturday with a chance of showers and thunderstorms on both days. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Scattered showers and thunderstorms have returned at the AGS/DNL terminals as of 0230Z and are expected to reach the other terminals by 04Z based on current radar trends. Scattered showers and thunderstorms will continue through the night with restrictions possible at the terminals. Ample low level moisture supports stratus development late tonight and into Sunday morning. IFR stratus has already developed at times tonight at OGB and CAE. Models indicate a 40 knot low level jet which should result in enough mixing for stratus rather than fog. Some models are also indicating potential for low level wind shear developing overnight, so have added mention at all terminals. Ongoing showers and thunderstorms expected Sunday morning as an upper trough and cold front move through the area with associated restrictions. Southwesterly winds around 10 to 15 knots Sunday morning will veer to westerly by midday with gusts around 20 to 24 knots. EXTENDED AVIATION OUTLOOK..Fair weather expected Monday through Wednesday. Chance of showers and thunderstorms returns on Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 4, 8:31 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 831 PM EDT Sat May 4 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 060045- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 831 PM EDT Sat May 4 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 4, 7:10 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
710 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CHESTERFIELD 34.73N 80.09W
05/04/2019 CHESTERFIELD SC TRAINED SPOTTER
MULTIPLE TREES REPORTED DOWN IN TOWN OF
CHESTERFIELD. TIME ESTIMATED BY RADAR.
&&
DALocal storm report, May 4, 7:11 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
711 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CHESTERFIELD 34.74N 80.09W
05/04/2019 CHESTERFIELD SC PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF POWER
LINES DOWN IN CHESTERFIELD. TIME ESTIMATED
BY RADAR.
&&
DASpecial weather statement, May 4, 7:32 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
732 PM EDT Sat May 4 2019
SCZ020-021-027-028-030-050000-
Fairfield SC-Lexington SC-Aiken SC-Newberry SC-Richland SC-
732 PM EDT Sat May 4 2019
...Strong Thunderstorms Will Impact Portions of central Fairfield...
Lexington...northeastern Aiken...east central Newberry and
northwestern Richland Counties Until 800 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 732 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Monticello to
near Lexington to Aiken Municipal Airport, moving east at 50 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Winnsboro, Springdale, St. Andrews, VC Summer Nuclear Station,
Dentsville, Lake Murray Dam, Oak Grove, Red Bank, South Congaree,
Pine Ridge, Gaston, Arcadia Lakes, Columbia International University
and Jenkinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 17 and 79.
Interstate 26 Interstate 77 between mile markers 0 and 6, and
between mile markers 8 and 45.
LAT...LON 3449 8090 3405 8085 3372 8124 3358 8183
3395 8137 3441 8132
TIME...MOT...LOC 2332Z 256DEG 45KT 3436 8126 3397 8130 3365 8169
fwaSpecial weather statement, May 4, 8:56 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
856 PM EDT Sat May 4 2019
SCZ027-028-036-037-050130-
Orangeburg SC-Lexington SC-Calhoun SC-Richland SC-
856 PM EDT Sat May 4 2019
...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg...southeastern Lexington...northwestern Calhoun and
southeastern Richland Counties Until 930 PM EDT....
At 856 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Sandy Run, or 8 miles southwest of McEntire
Air Base, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
McEntire Air Base, Gaston, Eastover, SC State Farmer's Market,
Congaree National Park, Hopkins, Sandy Run, Gadsden, Horrel Hill,
Swansea, New Zion, Lexington Acres Pond and Silver Lake.
LAT...LON 3377 8061 3369 8111 3390 8108 3403 8060
3400 8065 3397 8063 3397 8062 3391 8063
3388 8062 3385 8063 3384 8062 3382 8062
3381 8060 3379 8060
TIME...MOT...LOC 0056Z 256DEG 31KT 3385 8092
fwaSpecial weather statement, May 4, 9:20 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
920 PM EDT Sat May 4 2019
SCZ016-028-029-031-037-038-050200-
Chesterfield SC-Calhoun SC-Clarendon SC-Sumter SC-Richland SC-Lee SC-
920 PM EDT Sat May 4 2019
...Strong Thunderstorms Will Impact Portions of southeastern
Chesterfield...central Calhoun...northern Clarendon...Sumter...
southeastern Richland and Lee Counties Until 1000 PM EDT....
At 920 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Clyde to 6
miles south of Gadsden, moving east at 55 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Sumter, Bishopville, South Sumter, Shaw Air Base, Eastover, Alcolu,
Oakland, Woods Bay State Park, Elliott, Mulberry, Lee State Park,
Sumter County Airport, Clyde, Millwood, Poinsett State Park, North
Hartsville, Turbeville, Mayesville, Pinewood and Lynchburg.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 110 and 126.
Interstate 26 Interstate 95 between mile markers 119 and 146.
LAT...LON 3436 8017 3432 8017 3429 8014 3420 8011
3416 8016 3415 8015 3409 8008 3408 8003
3399 7989 3395 7998 3391 7996 3371 8011
3369 8088 3445 8017 3446 8011 3442 8019
3450 7988
TIME...MOT...LOC 0120Z 265DEG 47KT 3440 8014 3376 8075
fwaSpecial weather statement, May 4, 10:47 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
1047 PM EDT Sat May 4 2019
GAZ040-064-065-077-SCZ018-025-030-050315-
Burke GA-Richmond GA-Lincoln GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
1047 PM EDT Sat May 4 2019
...Strong Thunderstorms Will Impact Portions of central Burke...
Richmond...southeastern Lincoln...Columbia...southwestern Aiken...
southeastern McCormick and Edgefield Counties Until 1115 PM EDT....
At 1047 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Mistletoe State
Park to near Augusta Regional Airport to near Herndon, moving
northeast at 45 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Waynesboro, Fort Gordon,
Augusta, Clearwater, Martinez, Aiken Mall, Plant Vogtle, Belvedere,
Edgefield, Hephzibah, New Ellenton, Jackson, Sardis, Glendale, South
Augusta and Clarks Hill Recreation Area.
This includes the following highways...
Interstate 20 in Georgia between mile markers 186 and 201.
Interstate 20 in South Carolina between mile markers 0 and 18.
Interstate 26 Interstate 520 in Georgia between mile markers 1 and
15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3330 8208 3368 8245 3394 8201 3356 8164
3323 8172 3319 8177 3316 8176 3314 8174
3296 8178 3294 8182 3295 8188 3292 8196
3292 8208 3288 8213 3281 8215 3281 8217
TIME...MOT...LOC 0247Z 236DEG 41KT 3367 8233 3335 8201 3285 8211
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:47 PM EDT | Special Weather Statement | CAE | Burke, Columbia, Richmond | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.